This is a common side effect of taking meds for mental illness, especially antidepressants. This side effect will probably never go away and you will probably continue to gain weight while taking it. It's possible that dietary and lifestyles changes such as exercising a lot more might help, but my own experience with the one antidepressant I took that caused weight gain and the research I did about it is that nothing helps in that mode. I'm doubting you suddenly got a thyroid issue, and even if you did, not everyone with a thyroid issue gains a lot of weight. Some do, some don't, but we do know antidepressants have this as a very common side effect. You should probably see your psychiatrist and discuss alternatives because not every med will do this to you. There is something some do when this happens, which is adding the stimulating antidepressant Wellbutrin to the mix, this will sometimes stop the weight gain, but that's for someone with depression and what you have as you've described it is not simple depression if you have been accurately describing it and accurately diagnosed. Your psychiatrist has determined you have a psychotic illness, not just depression. Doesn't mean that's correct, but it probably is. You might therefore also think about getting a second opinion. But do discuss this with your doc because if it does continue eventually you will have problems from the weight. The hopeful thing is, generally when you stop the med the weight comes off quickly. But you can't just stop, you have to taper off these meds as slowly as you need to. Best of luck.
Hi. I think things like weight gain that happens can be a judgement call. Is the weight gain worth the feeling better with the mental health disorder? Can I do 'anything' that can offset the weight? But you describe more which is that you are having depression. THAT you must talk to your doctor about. I'm glad you are taking medication and don't know your full history but assume with diagnosed schizophrenia that medication is essential for your daily life as well as bipolar disorder. I don't know what other medications you have tried. One thing to consider is the genesite test or another genetic test to look at medications. We did this with my son and it was very revealing. We found out a couple of key things such as he has a metabolic pathway that doesn't function AT all so any drugs that use that as their primary way of metabolizing would be ineffective and we also found out he was positive for the gene that interferes with folic acid metabolizing, which is linked to psychiatric illnesses. This gave us a direction to go on based on his true body chemistry. With the wide list of drugs now available, perhaps there is a better fit for you. Most people do find the right mix to feel better if not well. They aren't on the internet . . . they are living life! So, keep your hope. I do also want to say that depression is something that mixed with talk therapy also can be further improved than just medication alone. With your complex history, I'm sure you've seen a lot of therapists but if you aren't currently, I'd consider starting again.
Can you speak to your doctor soon?